Alert archive / Texas / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Jan 26, 2016, 3:47 PM CST for Pecos County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 26, 2016, 3:47 PM CST (21:47 UTC)
- Expired
- Jan 26, 2016, 8:51 PM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 26, 4:35 PM CST | SNOW 9 | 2 S Fort Stockton, TX | PUBLIC REPORT ON SOCIAL MEDIA OF SNOWFALL AMOUNT AT ALAMO RANCHETTES. |
| Jan 26, 7:46 PM CST | SNOW 6 | Fort Stockton, TX | UP TO 6 INCHES SNOW IN TOWN. POWER COMPANY IS WORKING ON AN ESTIMATED 2,000 CUSTOMERS WITHOUT POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043 WWUS44 KMAF 262147 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 347 PM CST TUE JAN 26 2016 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR PECOS COUNTY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE DAVIS...AND APACHE MOUNTAINS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS...REEVES COUNTY AND THE UPPER TRANS PECOS... AND PERMIAN BASIN... .AN UPPER LEVEL STORM SYSTEM IS MOVING THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY...RESULTING IN A CHANCE OF SNOW FOR MOST OF THE REGION. AREAS ACROSS THE LOWER TRANS PECOS LOOK TO RECEIVE THE HIGHEST SNOWFALL AMOUNTS THAT WILL LIKELY RESULT IN IMPACTS TO VISIBILITY AND TRAVEL. TXZ075-270600- /O.UPG.KMAF.WW.Y.0003.000000T0000Z-160127T0600Z/ /O.NEW.KMAF.WS.W.0001.160126T2147Z-160127T0600Z/ PECOS- INCLUDING THE CITY OF...FORT STOCKTON 347 PM CST TUE JAN 26 2016 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...UNTIL MIDNIGHT CST TONIGHT. * ACCUMULATIONS...4 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS UP TO 10 INCHES WILL BE POSSIBLE ACROSS THIS AREA. * MAIN IMPACT...BRIDGES AND OVERPASSES AS WELL AS ROADWAYS WILL LIKELY BECOME SLICK AND HAZARDOUS TO TRAVELERS. * OTHER IMPACTS...LOW VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ050>052-058-060>063-067>070-074-270600- /O.CON.KMAF.WW.Y.0003.000000T0000Z-160127T0600Z/ ANDREWS-MARTIN-HOWARD-REEVES COUNTY AND UPPER TRANS PECOS-WINKLER- ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ANDREWS...STANTON...BIG SPRING... PECOS...KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS... CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS 347 PM CST TUE JAN 26 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...UNTIL MIDNIGHT CST TONIGHT. * ACCUMULATIONS...2 TO 4 INCHES ARE POSSIBLE ACROSS THE DAVIS AND APACHE MOUNTAINS. ELSEWHERE... 1 TO 3 INCHES ARE POSSIBLE. * MAIN IMPACT...BRIDGES AND OVERPASSES AS WELL AS ROADWAYS WILL LIKELY BECOME SLICK AND HAZARDOUS TO TRAVELERS. * OTHER IMPACTS...LOW VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
875 WWUS44 KMAF 270251 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 851 PM CST TUE JAN 26 2016 ...WINTER STORM WARNING AND WINTER WEATHER ADVISORY HAVE BEEN CANCELLED... .SNOW ACTIVITY HAS DIMINISHED GREATLY THIS EVENING. ALTHOUGH SOME AREAS COULD CONTINUE TO SEE SOME SNOW FLURRIES THROUGH MIDNIGHT, NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. TXZ075-270400- /O.CAN.KMAF.WS.W.0001.000000T0000Z-160127T0600Z/ PECOS- INCLUDING THE CITY OF...FORT STOCKTON 851 PM CST TUE JAN 26 2016 ...WINTER STORM WARNING IS CANCELLED... SNOW HAS TAPERED OFF TO A FEW SNOW FLURRIES AND SHOULD END BY MIDNIGHT. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ TXZ050>052-058-060>063-067>070-074-270400- /O.CAN.KMAF.WW.Y.0003.000000T0000Z-160127T0600Z/ ANDREWS-MARTIN-HOWARD-REEVES COUNTY AND UPPER TRANS PECOS-WINKLER- ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ANDREWS...STANTON...BIG SPRING... PECOS...KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS... CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS 851 PM CST TUE JAN 26 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... SNOW HAS PRETTY MUCH ENDED ACROSS THESE AREAS, THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 3:04 PM CST, 43 minutes earlier.
Area forecast discussion, Jan 26, 3:04 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
304 PM CST TUE JAN 26 2016
.DISCUSSION...
Precipitation mostly in the form of snow is falling across portions
of the area with the heaviest precipitation currently falling across
the Lower Trans Pecos, Davis/Apache Mountains, and the southern
Permian Basin. Evaporative cooling is taking place across some of
these areas allowing the temperature to cool enough to permit snow
to fall. Total snow accumulations from the Davis/Apache Mountains to
the Stockton Plateau are expected to be 2 to 4 inches with 1 to 3
inches expected to fall across the Permian Basin, portions of
southeast New Mexico, the Upper Trans Pecos, and into Terrell County.
Models are showing precipitation lingering across the lower Trans
Pecos and southern Permian Basin into this evening. Any
precipitation this evening should mostly be in the form of snow as
temperatures cool after sunset. Some light precipitation could also
linger into tonight and early Wednesday morning across the Davis
Mountains and Stockton Plateau and this will be in the form of snow
as overnight lows will be in the 20s across most of the CWA.
The upper level trough that was over the area today will begin to
move eastward on Wednesday. Temperatures are expected to gradually
warm up through the end of the week with temperatures on Saturday
reaching into the 70s across most of the CWA. An upper
trough/shortwave is expected to pass over the region on Friday but
conditions look to remain dry. Zonal flow is expected over the
region heading into the weekend then another upper trough will
approach the area on Monday. Precipitation may be possible across
portions of southeast New Mexico on Monday in advance of this upper
trough otherwise the forecast looks mostly dry after tonight. A
Pacific front is expected with this upper trough on Monday evening
then colder air from the north is anticipated to move into the area
on Tuesday night. Temperatures will likewise start to cool off into
the 60s on Monday and into the 50s on Tuesday across the Permian
Basin as a result of these two fronts. Strong winds are possible
Tuesday across the area as a result of the Pacific front so this
will need to be monitored for possible high winds in the Guadalupe
Mountains and fire weather conditions areawide.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 26 53 29 61 / 60 0 0 0
Carlsbad 23 53 25 61 / 10 0 0 0
Dryden 32 56 31 66 / 30 0 0 0
Fort Stockton 28 51 30 63 / 60 0 0 0
Guadalupe Pass 24 49 28 56 / 20 0 0 0
Hobbs 24 52 25 60 / 20 0 0 0
Marfa 24 50 19 58 / 20 10 0 0
Midland Intl Airport 26 52 27 62 / 60 0 0 0
Odessa 26 52 27 61 / 60 0 0 0
Wink 27 53 28 64 / 30 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...None.
TX...Winter Weather Advisory until midnight CST tonight for Andrews-
Crane-Davis/Apache Mountains Area-Ector-Glasscock-Howard-
Martin-Midland-Pecos-Reagan-Reeves County and Upper Trans
Pecos-Upton-Ward-Winkler.
&&
67/80Hazardous weather outlook, Jan 26, 1:55 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CST TUE JAN 26 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 155 PM CST TUE JAN 26 2016 /1255 PM MST TUE JAN 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MIXTURE OF RAIN AND SNOW, OR ALL SNOW, WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. TOTAL ACCUMULATIONS MAY REACH TWO TO FOUR INCHES, ESPECIALLY IN THE DAVIS MOUNTAINS AND ON THE STOCKTON PLATEAU. ONE TO THREE INCH AMOUNTS IS EXPECTED OVER THE SOUTHERN AND CENTRAL PERMIAN BASIN. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THESE LOCATIONS THROUGH THIS EVENING. TEMPERATURES WILL FALL BELOW FREEZING TONIGHT, AND IN LOCATIONS RECEIVING ACCUMULATING SNOWFALL, BLACK ICE WILL LIKELY FORM ON ROADWAYS. BRIDGES AND OVERPASSES WILL BE PARTICULARLY SUSCEPTIBLE TO ICING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FIRE WEATHER CONCERNS WILL INCREASE THIS WEEKEND AS TEMPERATURES WARM WELL ABOVE NORMAL, DRY CONDITIONS PREVAIL ACROSS THE REGION, AND WINDS INCREASE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jan 26, 3:01 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CST TUE JAN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM SNOW 7 WNW ALPINE 30.40N 103.77W
01/26/2016 M2.5 INCH BREWSTER TX CO-OP OBSERVER
2 1/4 TO 2 1/2 INCH ON THE SNOW BOARD. VSBY ABOUT 1 MILE.
&&
CMRLocal storm report, Jan 26, 3:15 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CST TUE JAN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM SNOW BIG LAKE 31.19N 101.46W
01/26/2016 E0.0 INCH REAGAN TX LAW ENFORCEMENT
LIGHT SNOW MIXED WITH RAIN, NOT STICKING
&&
CMRLocal storm report, Jan 26, 3:19 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 PM CST TUE JAN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM SNOW FORT STOCKTON 30.89N 102.89W
01/26/2016 M2.0 INCH PECOS TX EMERGENCY MNGR
2 INCHES ON GROUND, STARTING TO COVER THE ROAD.
&&
CMRLocal storm report, Jan 26, 3:26 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 PM CST TUE JAN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM SNOW FORT STOCKTON 30.89N 102.89W
01/26/2016 E2.0 INCH PECOS TX EMERGENCY MNGR
2 INCHES ON THE GROUND, STARTING TO COVER THE ROADS.
SCHOOLS CLOSING AT 2 PM.
&&
CMRLocal storm report, Jan 26, 3:40 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 PM CST TUE JAN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM SNOW FORT STOCKTON 30.89N 102.89W
01/26/2016 E5.0 INCH PECOS TX LAW ENFORCEMENT
4 TO 5 INCHES IN TOWN, 6 TO 8 INCHES S OF TOWN.
INTERSTATE 10 DOWN TO ONE LANE, BOTH DIRECTIONS.
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:20 AM CST | Winter Weather Advisory | MAF | Andrews, Crane, Ector, Glasscock, Howard, Loving and 7 more | 17 hr |
Nearby
Winter Storm Warnings in Texas, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.